Ask an expert
Question

25 Jul 2011

African Mango (w/Green Tea) capsules (1200 mg.)
After taking 2X per day, I had heart/chest pains (age 67)Druggist said I was experiencing a " too rapid"  heart beat that I should be very careful and/or stop product. I did lose 5#''s after taking it, though.
Answer 757 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Al
As I mentioned in the article I wrote on African Mango and its slimming properties, this plant compound is often combined in over-the-counter slimming pills with a number of other plant extracts like green tea or synephrine (bitter orange extract) or guarana, etc, which can have serious side-effects. It is actually a pity that manufacturers don't just sell the plain African mango extract, which is a type of dietary fibre. There is no need for the addition of all these other compounds. In your case, I would suspect that you are reacting to the caffeine in the green tea extract or to some other ingredient in the slimming capsules. If you developed angina (chest pains) and palpitations (common side-effects experienced with caffeine and synephrine or other stimulants which are often added to slimming pills), then you should stop taking such product immediately and ask your medical doctor to give you a checkup. In future, never take such products again.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9323 votes
No
67% - 18741 votes
Vote